MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision surgery due to broken of the bilateral rods at around t12 level.Originally, the patient had an implantation using construct synthes universal spinal system (uss) in (b)(6) 2019.There were bilateral cranial rods with unknown screws from t6-t11 that were connected with a parallel connector at the t12 level that was connected to bilateral l1-ilium uss constructs.Essentially, the construct ran from t6-ilium with screws at every level except t12 where the rod to rod connectors were.However, the rods were broken just above the parallel connector on the cranial rod construct.Thus, the revision was done, wherein the surgeon removed the cranial rods and parallel connectors and placed with a new parallel connectors and contoured new cranial rods.Then, the surgeon connected them to the caudal rods and connected the rods to the cranial screws and tightened everything down.The procedure was successfully completed without patient consequences.It is unknown if there was surgical delay.Concomitant devices reported: unknown screws (part # unknown, lot # unknown, quantity unknown), parallel connector (part # 498.160, lot # unknown, quantity # 1), unknown hook (part # unknown, lot # unknown, quantity unknown), unknown collar (part # unknown, lot # unknown, quantity unknown), unknown nut (part # unknown, lot # unknown, quantity unknown), and unknown transconnector (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 6.0mm ti hard rod 200mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot : part number: 498.108.Lot number: h646620.Part manufacture date: 7/19/18.Manufacturing location brandywine.Part expiration date: n/a.Nonconformance noted: n/a.Dhr record review: a review of the device history record shows this lot of 6.0mm ti hard rod 200mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI HARD ROD 200MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9316743
Report Number2939274-2019-62153
Device Sequence Number2131234
Product Code NKB
UDI-Device Identifier10705034788883
UDI-Public(01)10705034788883
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.108
Device Catalogue Number498.108
Device Lot NumberH646620
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/10/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - HOOKS: SPINE; UNK - MONO/POLYAXIAL SCREW COLLARS/SLEEVES/HEADS; UNK - NUTS; UNK - PARALLEL CONNECTOR FOR RODS; UNK - SCREWS; UNKNOWN TRANSCONNECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR